Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Autoimmune Inner Ear Disease
Nov 11, 2009

Hi Dr. Franscisco.. I have been a long term survivor with just HIV for nearly 23 years,my viral load is zero, my CD4 Tcells are 1,100. While HIV hasn't been an issue, the major problem I've been having is ringing in both my ears. I have been to numerous doctors and while some say it's just a side effect of my Kaletra, Truvada, others specialist just say "live with it, there's nothing we can do". I have been to U C Davis hearing clinic and the doctor "thinks" I have either Tinnitus or Menieres disease. The bouts of nausa, vomiting, dizziness sometimes leave me flat in bed. I cannot hear out of either ear because of the ringing, hissing & roaring in my ears. I have been hospitalized 2 times with what the ER Doc thought was "seizures" brought on by this condition. I have been researching on the net about Autoimmune Inner Ear Disease and my issues appear to match this syndrome perfectly. Have you heard of other HIV/AIDS people dealing with this problem? What can I do, I feel so helpless and now depressed as this has made living with HIV not very pleasant, just sleeping has become impossible due to the noise in my ear. Simple things I use to be able to do. I can't such as talking on the phone, watching TV, going to the gym, or just hearing my partner tell me he loves me!! Please offer me some information, I'm at the end of my rope! Thanks for being here for me to vent.. Patrick in Redding, Ca

Response from Dr. Frascino

Hello Patrick,

Autoimmune inner ear disease is not common with or without concurrent HIV. I am not aware of any association between these two conditions. Meniere's disease and/or tinnitus can be an extremely annoying condition. It would be unlikely that your Kaletra or Truvada is the culprit. Did the ear symptoms develop shortly after you began these medications?

The "seizures" are somewhat worrisome. I think it's a good idea that you are being evaluated at a medical center. More complex problems are often best evaluated and managed in these referral centers. Since you live in Redding, why not get a second opinion form one of the other major medical centers that have more expertise with HIV-related conditions. Both UCSF (University of California Medical Center, San Francisco) and Stanford Medical Center are both within easy driving distance for you.

Good luck Patrick. Write back and let us know what you find out. I'll post your experience in the hopes that it might help others experiencing similar problems.

Dr. Bob



Previous
SIGNS FROM HEAVEN (BIRD TURDS AS HIV SIGN FROM HEAVEN, 2009)
Next
undetectable and low CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement